Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 8, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 23, 2016, 7:39 PM CST for Dallas County, Perry County, Alabama. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2016, 7:39 PM CST (01:39 UTC)
- Expired
- Feb 23, 2016, 8:45 PM CST
- In force
- 66 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Dallas County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 91 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 23, 5:53 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728
WUUS54 KBMX 240139
SVRBMX
ALC047-105-240245-
/O.NEW.KBMX.SV.W.0008.160224T0139Z-160224T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
739 PM CST TUE FEB 23 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN CENTRAL ALABAMA...
DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 845 PM CST
* AT 739 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NEWBERN TO CENTRAL MILLS TO NEAR YELLOW
BLUFF...MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
SELMA...VALLEY GRANDE...MARION...UNIONTOWN...SELMONT-WEST
SELMONT...ORRVILLE...NEWBERN...BOGUE CHITTO...MEMORIAL STADIUM...
VAIDEN...PAUL M GRIST STATE PARK...DALLAS COUNTY HORSE ARENA...
DALLAS LAKE...HEIBERGER...OLD CAHABA PARK...DANNELLY RESERVOIR...
GARDNER ISLAND...BURNSVILLE...MARION JUNCTION AND CENTRAL MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR SOUTHWESTERN
ALABAMA.
LAT...LON 3220 8732 3226 8746 3231 8747 3231 8752
3265 8753 3266 8747 3272 8747 3283 8731
3284 8702 3266 8702 3266 8692 3254 8691
3235 8681 3233 8685 3230 8683 3228 8686
3223 8681 3222 8691 3205 8691 3205 8718
TIME...MOT...LOC 0139Z 229DEG 44KT 3253 8754 3228 8742 3193 8745
HAIL...1.00IN
WIND...70MPH
$$
87/GRANTHAM4 follow-up statements
893
WWUS54 KBMX 240156
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 PM CST TUE FEB 23 2016
ALC047-105-240245-
/O.CON.KBMX.SV.W.0008.000000T0000Z-160224T0245Z/
PERRY AL-DALLAS AL-
756 PM CST TUE FEB 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR PERRY AND DALLAS COUNTIES...
AT 756 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF MARION TO NEAR ORRVILLE TO 7
MILES SOUTH OF YELLOW BLUFF...MOVING NORTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SELMA...VALLEY GRANDE...MARION...SELMONT-WEST SELMONT...ORRVILLE...
BOGUE CHITTO...MEMORIAL STADIUM...BURNSVILLE...MARION JUNCTION...
VAIDEN...PAUL M GRIST STATE PARK...CENTRAL MILLS...DALLAS COUNTY
HORSE ARENA...DALLAS LAKE...HEIBERGER...OLD CAHABA PARK...DANNELLY
RESERVOIR...GARDNER ISLAND...BELKNAP AND TYLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR SOUTHWESTERN
ALABAMA.
LAT...LON 3225 8744 3265 8753 3266 8747 3272 8747
3283 8731 3284 8702 3266 8702 3266 8692
3254 8691 3235 8681 3233 8685 3230 8683
3228 8686 3223 8681 3222 8691 3205 8691
3205 8718 3220 8732
TIME...MOT...LOC 0156Z 243DEG 34KT 3270 8740 3223 8727 3185 8751
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
87/GRANTHAM360
WWUS54 KBMX 240205
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 PM CST TUE FEB 23 2016
ALC047-105-240245-
/O.CON.KBMX.SV.W.0008.000000T0000Z-160224T0245Z/
PERRY AL-DALLAS AL-
805 PM CST TUE FEB 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR PERRY AND DALLAS COUNTIES...
AT 805 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HEIBERGER TO NEAR ORRVILLE TO NEAR YELLOW
BLUFF...MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SELMA...VALLEY GRANDE...MARION...SELMONT-WEST SELMONT...ORRVILLE...
BOGUE CHITTO...MEMORIAL STADIUM...BURNSVILLE...PAUL M GRIST STATE
PARK...DALLAS COUNTY HORSE ARENA...DALLAS LAKE...HEIBERGER...OLD
CAHABA PARK...DANNELLY RESERVOIR...GARDNER ISLAND...BELKNAP...
TYLER...POTTER STATION...VALLEY CREEK JUNCTION AND SPROTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR SOUTHERN
ALABAMA.
LAT...LON 3223 8738 3244 8727 3275 8743 3283 8731
3284 8702 3266 8702 3266 8692 3254 8691
3235 8681 3233 8685 3230 8683 3228 8686
3223 8681 3222 8691 3205 8691 3205 8718
3220 8732
TIME...MOT...LOC 0205Z 230DEG 42KT 3275 8739 3226 8721 3194 8740
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
87/GRANTHAM697
WWUS54 KBMX 240214
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 PM CST TUE FEB 23 2016
ALC105-240223-
/O.CAN.KBMX.SV.W.0008.000000T0000Z-160224T0245Z/
PERRY AL-
814 PM CST TUE FEB 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR SOUTHERN
ALABAMA.
LAT...LON 3208 8719 3221 8735 3232 8727 3249 8725
3249 8711 3257 8708 3260 8704 3264 8705
3268 8702 3266 8702 3266 8692 3254 8691
3235 8681 3233 8685 3230 8683 3227 8686
3223 8681 3222 8691 3205 8691 3205 8718
TIME...MOT...LOC 0213Z 234DEG 41KT 3250 8711 3227 8714 3198 8732
$$
ALC047-240245-
/O.CON.KBMX.SV.W.0008.000000T0000Z-160224T0245Z/
DALLAS AL-
814 PM CST TUE FEB 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR DALLAS COUNTY...
AT 813 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR POTTER STATION TO NEAR OLD CAHABA PARK TO NEAR
CAMDEN...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SELMA...VALLEY GRANDE...SELMONT-WEST SELMONT...ORRVILLE...MEMORIAL
STADIUM...BURNSVILLE...PAUL M GRIST STATE PARK...DALLAS COUNTY HORSE
ARENA...DALLAS LAKE...OLD CAHABA PARK...DANNELLY RESERVOIR...GARDNER
ISLAND...BELKNAP...TYLER...POTTER STATION...VALLEY CREEK JUNCTION...
BARRETT CREEK...SKYHARBOR AIRPORT...WHITES BLUFF AND CARLOWVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR SOUTHERN
ALABAMA.
LAT...LON 3208 8719 3221 8735 3232 8727 3249 8725
3249 8711 3257 8708 3260 8704 3264 8705
3268 8702 3266 8702 3266 8692 3254 8691
3235 8681 3233 8685 3230 8683 3227 8686
3223 8681 3222 8691 3205 8691 3205 8718
TIME...MOT...LOC 0213Z 234DEG 41KT 3250 8711 3227 8714 3198 8732
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
87/GRANTHAM603
WWUS54 KBMX 240234
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
834 PM CST TUE FEB 23 2016
ALC047-240245-
/O.CON.KBMX.SV.W.0008.000000T0000Z-160224T0245Z/
DALLAS AL-
834 PM CST TUE FEB 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR EASTERN DALLAS COUNTY...
AT 834 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLD CAHABA
PARK...OR NEAR SELMONT-WEST SELMONT...MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SELMA...VALLEY GRANDE...SELMONT-WEST SELMONT...OLD CAHABA PARK...
MEMORIAL STADIUM...BURNSVILLE...GARDNER ISLAND...BELKNAP...DALLAS
COUNTY HORSE ARENA...TYLER...DALLAS LAKE...SELMA DRAG STRIP...VALLEY
CREEK JUNCTION...BARRETT CREEK...SKYHARBOR AIRPORT...CRAIG FIELD
AIPORT...EDMUND PETTUS BRIDGE AND SELMA UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR SOUTHERN
ALABAMA.
LAT...LON 3216 8701 3232 8717 3260 8695 3257 8691
3254 8691 3235 8681 3233 8685 3230 8683
3227 8686 3226 8685
TIME...MOT...LOC 0234Z 222DEG 53KT 3232 8704
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 5:56 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 23, 5:56 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 556 PM CST TUE FEB 23 2016 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... AFTER SEVERAL DAYS OF MODEL DISCUSSIONS AND PREPAREDNESS ACTIVITIES...THE SEVERE WEATHER EVENT IS NOW AT OUR DOORSTEP. AS EXPECTED...THERE WAS A LULL IN THE CONVECTIVE ACTIVITY THIS MORNING...BUT CONVECTION HAS INCREASED RAPIDLY THIS AFTERNOON DUE TO DAYTIME HEATING. SURFACE TEMPERATURES HAVE ALREADY WARMED INTO THE MIDDLE 70S ALONG AND SOUTH OF I-85. SURFACE BASED CAPES ARE NOW OVER 1000 J/KG ACROSS SOUTH ALABAMA. 0-3KM STORM RELATIVE HELICITY AND 0-6KM BULK SHEAR ARE STILL NOT HIGH ENOUGH FOR AFTERNOON STORMS TO SHOW ANY DEEP UPDRAFTS OR ROTATION...BUT THESE VALUES WILL INCREASE RAPIDLY THIS EVENING. THE MESO-SCALE MODELS ARE SHOWING A BROKEN LINE OF CONVECTION AS THE BULK OF THE ACTIVITY MOVES ACROSS CENTRAL ALABAMA. THE MAIN TAKE AWAY IS THAT THERE WILL NOT BE A SOLID LINE OF STORMS THAT WILL BEGIN TO END AND AT ONE LOCATION IN LESS THAN 30 MINUTES. THERE MAY BE SEVERAL WAVES OF SEVERE STORMS THAT MOVE OVER ONE AREA. MODELS STILL INDICATE THAT THE SEVERE THREAT WILL BE EAST OF CENTRAL ALABAMA BY 3 OR 4 AM. EVEN THROUGH THERE HAS BEEN A BREAK IN THE RAIN TODAY...THE GROUND IS VERY MOIST AND ANY INTENSE RAINFALL COULD LEAD TO LOCALIZED FLOODING. COLDER AIR WILL SPREAD ACROSS CENTRAL ALABAMA ON WEDNESDAY EVEN THOUGH SURFACE WINDS WILL NEVER BECOME NORTHWEST...LIKE AFTER A TYPICAL FRONTAL PASSAGE. WEST WINDS WILL INCREASE DURING THE MORNING HOURS WEDNESDAY TO BETWEEN 15 TO 25 MPH WITH GUSTS TO 35 MPH AT TIMES. THERE WILL BE A LARGE AREA OF WRAP AROUND MOISTURE ON WEDNESDAY...SO THERE WILL BE VERY LIMITED SUNSHINE. TEMPERATURES ACROSS NORTH ALABAMA WILL ACTUALLY FALL DURING THE DAY WEDNESDAY. THE LOW CLOUDS MAY LINGER INTO WEDNESDAY EVENING...BUT SOME CLEARING LIKELY FROM WEST TO EAST AFTER MIDNIGHT. COLD AIR ADVECTION WILL CONTINUE INTO THURSDAY... BUT MORE SUNSHINE EXPECTED ON THURSDAY. THE BRUNT OF THE COLD AIR MASS SHIFTS EAST OF ALABAMA BY FRIDAY...BUT HIGHS WILL STILL BE 5-10 DEGREES BELOW AVERAGE. AN UPPER LEVEL SHORT WAVE TROF WILL PASS THROUGH THE AREA ON SATURDAY...BUT AIR MASS TOO DRY FOR ANY PRECIPITATION. A NICE WARM-UP OVER THE WEEKEND WITH HIGHS IN THE 60S AS AN UPPER RIDGE BUILDS OVER THE SOUTHEAST STATES. THE NEXT CHANCE OF RAIN WILL BE LATE SUNDAY NIGHT AND MONDAY AS COLD FRONT PASSES THROUGH ALABAMA. 58/ROSE && .AVIATION... 00Z TAF DISCUSSION. AREAS OF RAIN AND SHOWERS WILL AFFECT TERMINALS ACROSS CENTRAL ALABAMA FOR THE NEXT 2-3HRS BEFORE STRONGER THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA. THESE THUNDERSTORMS COULD PRODUCE LARGE HAIL...TORNADOES...AND DAMAGING WINDS. OUTSIDE OF CONVECTION...GRADIENT WINDS WILL BE STRONG WITH WIND GUSTS OF 25- 27KTS FROM THE SOUTHEAST BECOMING SOUTHWEST LATER TONIGHT. CIGS WILL BE MVFR TO VFR. AS THUNDERSTORMS EXIT...SCATTERED RAIN SHOWERS WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS WITH MVFR CIGS AND FOG. WINDS WILL REMAIN GUSTY. 14 && .FIRE WEATHER... HIGH RAIN CHANCES WILL CONTINUE THROUGH TONIGHT AS A STRONG STORM SYSTEM MOVES THROUGH THE AREA. SEVERE STORMS ARE POSSIBLE TONIGHT. MUCH COLDER AIR WILL IMPACT THE AREA WEDNESDAY AND THURSDAY. LIGHT RAIN WILL IMPACT THE AREA WITH AN UPPER LOW ON WEDNESDAY AND WEDNESDAY NIGHT. DRY CONDITIONS THURSDAY THROUGH SUNDAY. NO CRITICAL FIRE WEATHER CONCERNS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 53 54 35 48 29 / 100 80 30 10 0 ANNISTON 53 55 36 50 30 / 100 80 30 10 0 BIRMINGHAM 49 52 35 51 31 / 100 80 30 10 0 TUSCALOOSA 49 50 36 55 32 / 100 50 20 10 0 CALERA 50 53 36 53 32 / 100 60 20 10 0 AUBURN 53 56 36 53 32 / 100 80 20 10 0 MONTGOMERY 53 55 36 57 33 / 100 40 10 10 0 TROY 54 56 37 57 33 / 100 40 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BIBB...BLOUNT...CALHOUN...CHAMBERS... CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA...DALLAS...ELMORE... ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON...LAMAR...LEE... LOWNDES...MACON...MARENGO...MARION...MONTGOMERY...PERRY... PICKENS...RANDOLPH...SHELBY...ST. CLAIR...SUMTER...TALLADEGA... TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON. WIND ADVISORY UNTIL 9 PM CST WEDNESDAY FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Feb 23, 12:30 PM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CST TUE FEB 23 2016 ALZ011>015-017>050-242130- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1230 PM CST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS LIKELY TONIGHT ACROSS ALL OF CENTRAL ALABAMA. ALL TYPES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING TORNADOES... DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL. THE SEVERE WEATHER THREAT WILL INCLUDE ALL OF CENTRAL ALABAMA...WITH THE MOST SIGNIFICANT THREAT FOR SEVERE WEATHER...INCLUDING STRONG TORNADOES...ALONG AND SOUTH OF A LINE FROM ALICEVILLE...TO CLANTON...TO LAFAYETTE. PLEASE STAY TUNED FOR THE LATEST UPDATES...AS SEVERE THREAT TIMING AND IMPACT AREAS MAY CHANGE. HAVE YOUR SEVERE WEATHER PLANS READY FOR ACTIVATION WHEN WATCHES OR WARNINGS ARE ISSUED. STRONG GRADIENT WINDS WILL ACCOMPANY THE STORM SYSTEM LATE THIS AFTERNOON AND TONIGHT...AND PREVAILING WINDS OUTSIDE OF THUNDERSTORMS WILL INCREASE TO AROUND 20 TO 25 MPH. SOME GUSTS OF 35 TO 40 MPH ARE LIKELY. RAINFALL OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS ON SATURATED SOILS WILL ALSO RESULT IN THE POTENTIAL FOR ISOLATED FLASH FLOODING LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG GRADIENT WINDS WILL CONTINUE ON WEDNESDAY WITH SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS OF 35 TO 40 MPH. RIVER FLOODING WILL BE POSSIBLE ALONG THE LOWER TOMBIGBEE BASIN WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.
In the hours before
Local storm report, Feb 23, 4:48 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TORNADO 1 ESE REFORM 33.37N 88.00W
02/23/2016 PICKENS AL BROADCAST MEDIA
POSSIBLE ROOF DAMAGE. RADAR TDS SIGNATURE AT 425 PM CDT.
TIME ESTIMATED BY RADAR.
&&
JHLocal storm report, Feb 23, 4:54 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 5 ENE BESSEMER 33.40N 86.88W
02/23/2016 JEFFERSON AL BROADCAST MEDIA
SHINGLES OFF ROOF OF HOMES. CAR WINDOWS BROKEN. POSSIBLE
TORNADO.
&&
JHLocal storm report, Feb 23, 4:58 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 5 ENE BESSEMER 33.40N 86.88W
02/23/2016 JEFFERSON AL BROADCAST MEDIA
SHINGLES OFF ROOF OF HOMES. WINDOWS BROKEN. CAR WINDOWS
BROKEN. TRASH CANS AND PATIO FURNITURE BLOWN AROUND.
POSSIBLE TORNADO. UPDATED INFORMATION.
&&
JHLocal storm report, Feb 23, 6:18 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG 5 ENE BESSEMER 33.40N 86.88W
02/23/2016 JEFFERSON AL BROADCAST MEDIA
SHINGLES OFF ROOF OF HOMES. WINDOWS BROKEN. CAR WINDOWS
BROKEN. TRASH CANS AND PATIO FURNITURE BLOWN AROUND.
POSSIBLE TORNADO. UPDATED INFORMATION. TIME ESTIMATED BY
RADAR.
0603 PM TORNADO 5 WSW HACKLEBURG 34.24N 87.92W
02/23/2016 MARION AL OFFICIAL NWS OBS
DUAL-POL TORNADO DEBRIS SIGNATURE DETECTED FROM KGWX
NEXRAD.
&&
JHLocal storm report, Feb 23, 6:38 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TORNADO 6 WSW HACKLEBURG 34.23N 87.92W
02/23/2016 MARION AL EMERGENCY MNGR
DAMAGE TO THE ROOF OF A HOME. TREES AND POWER LINES DOWN.
DUAL-POL TORNADO DEBRIS SIGNATURE DETECTED FROM KGWX
NEXRAD. UPDATED LOCATION AND INFORMATION.
&&
JHLocal storm report, Feb 23, 7:03 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG 2 NE KINTERBISH 32.36N 88.26W
02/23/2016 SUMTER AL FIRE DEPT/RESCUE
TREES DOWN ON SUMTER COUNTY ROAD 9. ONE LARGE TREE ACROSS
COUNTY ROAD 9 NORTH OF THE INTERSECTION OF COUNTY ROAD
10.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:25 PM CST | Tornado Warning | BMX | Sumter | 50 min |
| Feb 23, 6:50 PM CST | Tornado Warning | BMX | Marengo | 55 min |
| Feb 23, 8:45 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Lowndes | 34 min |
| Feb 23, 8:47 PM CST | River Flood Warning | BMX | Sumter | 69 hr |
| Feb 24, 1:26 AM CST | Special Weather Statement | BMX | Blount | 64 min |
| Feb 24, 3:17 AM CST | River Flood Warning | BMX | Calhoun, Cherokee, Etowah, St. Clair | 39 hr |
| Feb 24, 8:44 AM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 66 hr |
| Feb 24, 9:03 AM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 23 hr |
| Feb 24, 9:12 AM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 34 hr |
| Feb 24, 9:24 AM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 47 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.